Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 10, 2021Rock County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 10, 2021, 5:36 PM CDT for Rock County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2021, 5:36 PM CDT (22:36 UTC)
Expired
Aug 10, 2021, 6:15 PM CDT
In force
39 min
Issued by
NWS Milwaukee, WI
Hail
0.00 in
Wind
40

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:15 PM CDTTSTM WND DMG2 Sw Janesville, WITREE SPLIT...LARGE LIMB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3755 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS83 KMKX 102236
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
536 PM CDT Tue Aug 10 2021
 
WIZ069-102315-
Rock WI-
536 PM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of Rock County through
615 PM CDT...

At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belleville to 7 miles southeast of Monroe.
Movement was east at 45 mph.

HAZARD...Winds from 40 to 50 mph in association with outflow 
         
SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Janesville, Beloit, Milton, Edgerton, Evansville, Orfordville,
Footville, Lake Koshkonong, Fulton, Newark, Magnolia, Hanover,
Cooksville, Afton, Avon, Indianford and Leyden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4250 8936 4284 8937 4285 8907 4285 8893
      4250 8895
TIME...MOT...LOC 2236Z 267DEG 38KT 4288 8949 4251 8956 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

CMILLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:23 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 10, 2:23 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
223 PM CDT Tue Aug 10 2021

.SHORT TERM...
(Issued 230 PM CDT Tue Aug 10 2021)

Tonight through Wednesday night:

The next few hours will likely feature storms developing to the
west that will likely track east/southeast. The environment will
be very favorable for severe weather today with MLCAPE upwards of
4000 J/kg with decent deep layer shear around 30 to 35 kts. It is
worth noting that much of this shear likely comes from the lowest
3km, so the initial low level environment is strong enough to
support some cellular convection to start. There will be some
forcing in the lowest levels with a remnant surface front and
perhaps additional mesoscale boundaries. There is also some
support in the upper levels with a weak shortwave pushing through
the region. This should be enough to break the cap necessary to
access the vast instability available.

With the expectation of storms to develop by over the next couple
hours to the western parts of the CWA expect potential for all
forms of severe weather including a few tornadoes, large hail and
strong damaging winds. It is very likely that storms will become
severe fairly quickly after development give the large amounts of
instability. As storms mature we expect them to form into a line
of strong storms. With limited shear we expect the risk for
tornadoes and hail to decrease rather quickly as they become
linear and push east while the damaging wind threat continues. In
addition, due to the lack of shear these storms will likely
quickly become outflow dominant though maintaining strength. Thus
we could see the damaging wind threat extend well out out ahead of
storms in the outflow region. These storms will be capable of
winds in excess of 80 mph though we expect severe winds to mostly
come in below that.

As this progresses and pushes out there is some potential for
additional development to the southwest that could sneak into our
CWA. We will watch how things develop as there is some indication
of an overnight MCS clipping the southern CWA influenced likely
from the increasing LLJ across Iowa. In this case there should be
some CAPE to work with and could pose a severe wind risk overnight
though this still remains very uncertain.

Into Wednesday the day may start off fairly cloudy possibly from
remnant convection overnight which could impact how high our CAPE
values can get during the day but generally we do expect to clear
out for at least a few hours. Wednesday the environment looks
very favorable again with well over 2000 J/kg of MUCAPE but with
much more favorable deep layer shear of 40-50 kts. This will allow
for severe storms risks of all types including large hail,
damaging winds and also tornadoes. In additional this will also
feature fairly good forcing as well with some upper level
shortwave energy in addition to the surface frontal boundary.
There could also be some influence from the remnant LLJ pushing
out. There remains some uncertainty but generally CAMs suggest
some storm development but how widespread it will be is in
question.

In addition today's heat indices are in the 100s and thus we have
a Heat Advisory out for much of the CWA through 0z. With heat
indices again climbing to the 100s Wednesday across southern parts
of the area we will have another heat advisory out from 17z
Wednesday to 0z Thursday. There is a bit more uncertainty with
cloud cover but given temperatures that are not expected to fall
much we have decided another Heat Advisory is warranted.

Kuroski

&&

.LONG TERM...
(Issued 230 PM CDT Tue Aug 10 2021)

Thursday through Tuesday:

The stronger cold front should move southeast through the region
Thursday into Thursday night. There is good upward vertical motion
with this feature, and some lingering MLCAPE and decent deep
layer bulk shear may be available, depending on how far south the
front moves during peak heating. There is some disagreement among
the models with how far south the front gets, with most pointing
to keeping the better convective chances over northern Illinois.
Kept some chances for thunderstorms in the forecast for this
period, with the best chances Thursday evening. Another warm and
humid day is expected, though heat index values should remain
below advisory criteria.

Strong high pressure should then move into the region Friday and
linger through the weekend and pushing out by Tuesday. This
should bring less humid conditions and more seasonable
temperatures. Perhaps more active weather could return towards the
middle of next week.

Kuroski

&&

.AVIATION...
(Issued 230 PM CDT Tue Aug 10 2021)

Diurnal cumulus has begun and has actually become broken at
around 2.5-3 km. These MVFR CIGS will continue until the evening
or as storms blow through the region today. over the next few
hours we expect storms to form to the west and quickly become
strong as they push east/southeast across southern Wisconsin. The
main risk will be damaging winds across all of southern Wisconsin
with secondary risks for hail and tornadoes primarily further
west. This will likely bring MVFR CIGS and likely some periodical
low VSBYS with heavy rain. Otherwise expect continuing storm
potential overnight especially across far southern Wisconsin with
possibly some MVFR CIGS and fog causing some reduced VSBYS in some
areas.

Kuroski

&&

.MARINE...
(Issued 230 PM CDT Tue Aug 10 2021)

A cold front will continue east toward Lake Michigan today,
before stalling tonight. Another cold front is then forecast to
move eastward through the region Wednesday into Wednesday night. A
stronger cold front will then move southeast through the region
Thursday into Thursday night. South to southwest winds are
generally expected into Thursday evening, with gusty southwest
winds Wednesday into Wednesday night.

There will be a good chance for thunderstorms later this
afternoon and tonight, especially over the southern half of the
lake. Some storms may be severe with strong winds in excess of 35
knots. Chances for thunderstorms will continue through Wednesday
night, with smaller chances Thursday into Thursday night.

High pressure is then forecast to move slowly across the region
Friday into the weekend. This will bring lighter winds to Lake
Michigan.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ056-WIZ057-WIZ058-WIZ059-WIZ062-WIZ063-WIZ064-
     WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072
     until 7 PM Tuesday.

     Heat Advisory...WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-
     WIZ069-WIZ070-WIZ071-WIZ072...noon Wednesday to 7 PM
     Wednesday.

LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 10, 2:38 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
238 PM CDT Tue Aug 10 2021

WIZ046-047-051-052-056>060-062>072-111945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
238 PM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A Heat Advisory is in effect from Noon through 7 PM CDT today for
a good portion of the area, for heat index values of 100 to 105
degrees, isolated spots to 110 degrees.

Strong storms may develop over the next couple of hours into this
evening. Storms that develop will rapidly become severe as they
shift east to southeast across the area during this period.
Significant wind gusts in excess of 80 MPH are possible across
southern Wisconsin, along with large hail to golfball size or
larger, and a tornado or two, mainly further west. Stay weather
aware during this period.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Heat index values will likely reach 100 degrees or more across
portions of the area Wednesday afternoon thus another Heat
Advisory has been issued from noon to 7pm Wednesday.

Severe storms are possible again Wednesday afternoon and evening,
with large hail, damaging winds and a tornado or two possible.
Keep up with the forecast for this period.

Heat index values may reach the middle 90s over portions of the
area on Thursday.

Thunderstorms are possible to the far southeast Thursday into
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon and
evening.

LMZ643>646-111945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
238 PM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A potentially significant severe weather event may develop this
evening. Storms that develop will rapidly become severe as they
shift east to southeast across the area during this period.
Significant wind gusts in excess of 60 knots are possible, along
with large hail to golfball size or larger, and a waterspout or
two. Stay weather aware during this period.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe storms are possible again Wednesday afternoon and evening,
with large hail, damaging winds and a waterspout or two possible.
Keep up with the forecast for this period.

Thunderstorms are possible Thursday into Thursday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-111945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
238 PM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A potentially significant severe weather event may develop this
evening, especially over the southern half of Lake Michigan.
Storms that develop will rapidly become severe as they shift east
to southeast across the area during this period. Significant wind
gusts in excess of 60 knots are possible, along with large hail to
golfball size or larger, and a waterspout or two. Stay weather
aware during this period.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe storms are possible again Wednesday afternoon and evening,
with large hail, damaging winds and a waterspout or two possible.
Keep up with the forecast for this period.

Thunderstorms are possible Thursday into Thursday night, mainly
over the southern half of the lake.

www.weather.gov/mkx

In the hours before

Local storm report, Aug 10, 5:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
503 PM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     6 WNW SPRING GREEN      43.21N 90.19W
08/10/2021  M49 MPH          SAUK               WI   ASOS

            LNR - LONE ROCK.

&&
Local storm report, Aug 10, 5:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     SPRING GREEN            43.18N 90.07W
08/10/2021                   SAUK               WI   PUBLIC

            SMALL TREE BRANCHES DOWN.

&&
Local storm report, Aug 10, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     SPRING GREEN            43.18N 90.07W
08/10/2021                   SAUK               WI   FIRE DEPT/RESCUE

            POWER POLES SNAPPED.

&&
Special weather statement, Aug 10, 5:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
536 PM CDT Tue Aug 10 2021

WIZ069-102315-
Rock WI-
536 PM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of Rock County through
615 PM CDT...

At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belleville to 7 miles southeast of Monroe.
Movement was east at 45 mph.

HAZARD...Winds from 40 to 50 mph in association with outflow

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Janesville, Beloit, Milton, Edgerton, Evansville, Orfordville,
Footville, Lake Koshkonong, Fulton, Newark, Magnolia, Hanover,
Cooksville, Afton, Avon, Indianford and Leyden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4250 8936 4284 8937 4285 8907 4285 8893
      4250 8895
TIME...MOT...LOC 2236Z 267DEG 38KT 4288 8949 4251 8956

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CMILLER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:13 PM CDTMarine Dense Fog AdvisoryMKX14 hr
Aug 10, 2:16 PM CDTHeat AdvisoryMKXDane, Dodge, Green, Iowa, Jefferson, Kenosha and 8 more29 hr
Aug 10, 4:02 PM CDTSevere Thunderstorm WarningMKXDane, Iowa, Lafayette, Sauk73 min
Aug 10, 4:25 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette80 min
Aug 10, 5:08 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Green, Iowa, Sauk67 min
Aug 10, 5:42 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Rock78 min
Aug 10, 6:08 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Kenosha, Racine, Walworth, Washington and 1 more97 min
Aug 10, 6:12 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane20 min
Aug 10, 6:24 PM CDTSpecial Marine WarningMKX111 min
Aug 10, 6:44 PM CDTSpecial Weather StatementMKXFond du Lac, Sheboygan76 min
Aug 10, 6:51 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Ozaukee, Racine54 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.